Alabama, 2024Damaging Winds in Alabama, June 26, 2024
June 26, 2024 · NWS HUN · 6 events in 4 counties and zones
Scattered clusters of thunderstorms developed during the early to mid afternoon hours and lasted into early evening. The thunderstorms produced gusty and in some cases damaging gust front and outflow winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered clusters of thunderstorms developed during the early to mid afternoon hours and lasted into early evening. The thunderstorms produced gusty and in some cases damaging gust front and outflow winds. The winds knocked over a couple of power poles and few trees and limbs in a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 1:14 PM CST, 5 minutes earlier.
Area forecast discussion, Jun 26, 1:14 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
214 PM CDT Wed Jun 26 2024
...New NEAR TERM, SHORT TERM...
.NEAR TERM...
(Tonight)
Issued at 215 PM CDT Wed Jun 26 2024
Storms should begin to dissipate shortly after sunset, as we lose
daytime heating. Some forcing is possible along convergence
boundaries, though without daytime heating, it'll be tough for
storms to ignite. The marginal risk of severe weather from the
afternoon should also subside as storms become less organized.
However, an isolated strong storm, capable of producing gusty
winds, is possible.
Some lingering clouds are possible, but skies should be mostly
clear. This should help temperatures to drop throughout the night,
into the mid-70s across much of the area. Winds should also relax
and become more light and variable.
&&
.SHORT TERM...
(Thursday through Saturday)
Issued at 215 PM CDT Wed Jun 26 2024
The unsettled weather pattern will continue through the duration of
the short term forecast. Mid level ridging will build in from the
west through the short term reinforcing the presence of mid level dry
air. At the surface, the return of southerly flow will advect in
higher dew points from the Gulf. With a warm moist environment in
place, diurnal showers and thunderstorms will be possible each
afternoon. With no appreciable shear present, no organized severe
weather is expected. Rather, storms will likely mirror typical
pop up summer convection with some storms having a low chance of
becoming strong to severe. That being said, any storms that do
form will pose a threat for damaging winds and frequent lightning
each afternoon. Given the scattered coverage of storms expected,
those with outdoor plans this weekend will need to closely monitor
weather condition.
Aside from rain and storm chances, heat will unfortunately remain a
threat through the weekend as well. Both temperatures and dew points
will gradually increase through the duration of the short term
forecast yielding to a gradual increase in heat index values. The
current forecast includes heat index values on Saturday afternoon
exceeding heat advisory criteria (105F+) west of I-65. If current
forecast trends continue, a heat advisory will likely be needed for
at least a portion of the CWA for Saturday and potentially Sunday.
Regardless of the exact temperatures or presence of a heat advisory,
it is going to be hot for everyone. Make sure to practice proper sun
and heat safety through the weekend especially for those partaking in
outdoor activities.
&&
.LONG TERM...
(Sunday through Tuesday)
Issued at 132 AM CDT Wed Jun 26 2024
The general upper level ridge pattern remains unchanged through
the long term forecast period. As a result, hot and humid
conditions are expected Sunday through Tuesday. Expect afternoon
temperatures to rise into the mid 90s both Sunday and Monday, and
the upper 90s on Tuesday. The good news is that daily diurnal
thunderstorms are expected. This should help limit how hot we get
each afternoon. Maximum heat index values once again will be in
the upper 90s to lower 100s.
&&
.AVIATION...
(18Z TAFS)
Issued at 144 PM CDT Wed Jun 26 2024
VFR conditions should persist through most of the day for both
KHSV and KMSL until around 20z. At 20z, storms are likely to fire
off, especially around KMSL through about 00-04z on Thursday.
Visibility will likely lower as storms near or on top on the
terminal. After 00z, most storms should begin to dissipate with
the loss of daytime heating, with returning VFR conditions likely
by this time.
For KHSV, VFR conditions are still forecast through the TAF
period. However, storms are likely to to be in the vicinity of the
terminal between 21z through 01z on Thursday. Storms should begin
to dissipate by 01-05z Thursday.
In between storms, winds should primarily be out of the SW at
about 5kts with some scattered clouds.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...Serre
SHORT TERM....RAD
LONG TERM....GH
AVIATION...Serre
In the hours before
Special weather statement, Jun 26, 12:51 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
151 PM CDT Wed Jun 26 2024
ALZ004-261930-
Lawrence AL-
151 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAWRENCE COUNTY THROUGH
230 PM CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Moulton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Moulton, Courtland, Hillsboro, Hatton, Mt Hope, Chalybeate Springs,
Caddo, Wheeler, Wren, and Landersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3439 8753 3450 8753 3472 8723 3455 8710
3451 8710 3431 8747
TIME...MOT...LOC 1851Z 236DEG 22KT 3443 8746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
09Thunderstorm Wind, Lawrence
- When
- June 26, 1:19 PM CST
- Where
- Lawrence County, 1.79 mi SW of Masterson Mill
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $200
- Reported by
- 911 Call Center
- Coordinates
- 34.510, -87.300
Small tree limbs were knocked down just north of Moulton.
Thunderstorm Wind, Colbert
- When
- June 26, 1:45 PM CST
- Where
- Colbert County, 1.56 mi NE of Ford City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.796, -87.500
A power pole was knocked over at 85 Veterans Drive. Time estimated by radar.
Thunderstorm Wind, Limestone
- When
- June 26, 1:55 PM CST
- Where
- Limestone County, 2.26 mi SSW of Ripley
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.718, -87.129
Metal roofing was damaged at a home along Wheeler Lake near Browns Ferry Nuclear Plant.
Thunderstorm Wind, Morgan
- When
- June 26, 2:28 PM CST
- Where
- Morgan County, 0.61 mi SW of Gum Pond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.324, -86.677
Trees were knocked down across the roadway at 46 Bethel Church Road. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 26, 3:09 PM CST
- Where
- Colbert County, 1.28 mi ESE of Underwood Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.745, -87.508
A power pole was knocked over at 200 Ingram Street. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 26, 3:38 PM CST
- Where
- Colbert County, 0.38 mi WSW of Riverton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.879, -88.087
A tree was knocked down at the intersection of Riverton Rose Trail and Riviera Cove. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 26 to 30, 202444 deaths · 14 events
- Tornadoes and Flash Flooding in Pennsylvania, June 26, 2024$3.7 million · EF2 · 42 events
- Hail and Damaging Winds in Texas, June 26, 20241 death · 7 injured · $14,000 · 2 in hail · 8 events
- Damaging Winds in New Jersey, June 26, 20241 death · 1 injured · $59,000 · 55 kt wind · 18 events
- Damaging Winds in Connecticut, June 26, 20241 death · $12,000 · 67 kt wind · 13 events
- Damaging Winds in New York, June 26, 20241 death · 55 kt wind · 13 events
- Rip Current in Wisconsin, June 26, 20241 death · 1 injured · 1 event
- Flash Flooding and Flood in Pennsylvania, June 26, 2024$208,000 · 1 in hail · 48 events
- Damaging Winds in New York, June 26, 20243 injured · $86,000 · 55 kt wind · 25 events
- Tornadoes and Flash Flooding in New Mexico, June 26 to 27, 2024$510,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Ohio, June 26, 2024$400,000 · 60 kt wind · 11 events
- Damaging Winds in Virginia, June 26, 2024$180,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195808, 1195809, 1195810, 1195811, 1195812, 1195814.